Projections of Mukai varieties


  • Michał Kapustka



This note is an answer to a problem proposed by Iliev and Ranestad. We prove that the projections of general nodal linear sections of suitable dimension of Mukai varieties $M_g$ are linear sections of $M_{g-1}$.


Abo, H., Ottaviani, G., and Peterson, C., Non-defectivity of Grassmannians of planes, J. Algebraic Geom. 21 (2012), no. 1, 1–20.

Ein, L., Varieties with small dual varieties. I, Invent. Math. 86 (1986), no. 1, 63–74.

de Graaf, W. A., Computing with nilpotent orbits in simple Lie algebras of exceptional type, LMS J. Comput. Math. 11 (2008), 280–297.

Iliev, A. and Ranestad, K., Geometry of the Lagrangian Grassmannian $bf LG(3,6)$ with applications to Brill-Noether loci, Michigan Math. J. 53 (2005), no. 2, 383–417.

Kapustka, G., Primitive contractions of Calabi-Yau threefolds. II, J. Lond. Math. Soc. (2) 79 (2009), no. 1, 259–271.

Kapustka, M., Geometric transitions between Calabi-Yau threefolds related to Kustin-Miller unprojections, J. Geom. Phys. 61 (2011), no. 8, 1309–1318.

Kapustka, M. and Ranestad, K., Vector bundles on Fano varieties of genus ten, Math. Ann. 356 (2013), no. 2, 439–467.

Knop, F. and Menzel, G., Duale Varietäten von Fahnenvarietäten, Comment. Math. Helv. 62 (1987), no. 1, 38–61.

Landsberg, J. M. and Manivel, L., The projective geometry of Freudenthal's magic square, J. Algebra 239 (2001), no. 2, 477–512.

Mukai, S., Curves, $K3$ surfaces and Fano $3$-folds of genus $leq 10$, in “Algebraic geometry and commutative algebra, Vol. I”, Kinokuniya, Tokyo, 1988, pp. 357--377.

Mukai, S., Curves and Grassmannians, in “Algebraic geometry and related topics (Inchon, 1992)'', Conf. Proc. Lecture Notes Algebraic Geom., I, Int. Press, Cambridge, MA, 1993, pp. 19--40.

Papadakis, S. A., Kustin-Miller unprojection with complexes, J. Algebraic Geom. 13 (2004), no. 2, 249–268.

Ranestad, K., Non-abelian Brill-Noether loci and the Lagrangian Grassmannian $rm LG(3,6)$, in “The Fano Conference”, Univ. Torino, Turin, 2004, pp. 683--692.

Ranestad, K. and Schreyer, F.-O., Varieties of sums of powers, J. Reine Angew. Math. 525 (2000), 147–181.

Sato, M. and Kimura, T., A classification of irreducible prehomogeneous vector spaces and their relative invariants, Nagoya Math. J. 65 (1977), 1–155.




How to Cite

Kapustka, M. (2018). Projections of Mukai varieties. MATHEMATICA SCANDINAVICA, 123(2), 191–219.